Saturday, May 5, 2012

Concerns about Risperdal

Andy is on day three of increasing his dose of Risperdal to 0.50 ml at bedtime. I am concerned that he could be getting insomnia from it. It doesn't happen every single night, but it has happened twice in the last four days. He wakes up at 4am and cries until 5 or 6am. I try to calm him, but can't. He is unable to get back to sleep, so I lie awake and worry and wonder if he should be taken off of this medication. He is not the type that will sleep with me in my bed, and does not like to cuddle. So, all I can do is leave him in his crib crying.

It is unusual for Andy to wake in the night at all. He's usually out for the full 12 hours. We also think that he isn't really showing any better behavior just yet. If anything he's showing more crankiness, and more frequent outbursts. I'll be calling the neuro office on Monday with my concerns, and I'll be awaiting their return call as they are always really busy.

His pharmacy told me that I cannot just discontinue the drug. They said he has to be titrated off of it, or weaned off of it. I've also read this online from adults who've been taking it. Some of them reported that after being on the drug for two weeks, they started to feel like they had a hangover during the day. Or that they were hit by a truck. I sure don't want Andy feeling this way. Others reported they had no side effects at all. It's very confusing. We desperately want to help him, and our family, but we don't want to make matters worse.

This stinks.

No comments:

Post a Comment